MAUDE Adverse Event Report: BIOMÉRIEUX SA CHROMID MRSA; CHROMID® MRSA

BIOMÉRIEUX SA CHROMID MRSA; CHROMID® MRSA
Catalog Number 43841
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A biomérieux internal investigation was performed to examine this issue.The customer¿s strain was requested but not submitted for the investigation.The production records for the lot in question were reviewed, and no anomalies were noted.The quality controls for lot number 1008219170, reference 43841, conformed with specifications.The three retained chromid® mrsa agar samples of the impacted lot number 1008219170 were tested in parallel with one internal lot number used as reference (one retained sample only coming from lot 1008233970, expiry date on 04-nov-2020).Results obtained with routine qc strains remain conform with specification and were equivalent between both lots tested during the investigation.In parallel, the internal collection strain staphylococcus hominis atcc® 700236 was tested according to the qc protocol on the three retained kits of the impacted lot number and on the retained kit of the lot number used as reference.A good growth of the strain was observed after 24h incubation at 33-37°c with white colonies.Although the instructions for use of this reference product recommend that culture should be examined after 24h incubation only, we extended the incubation to 48h to observe the behavior of the strain.Indeed, some colonies of this strain of staphylococcus hominis turned to pale green.In summary, testing carried out with staphylococcus hominis atcc® 700236 showed good growth with colorless colonies after 24h incubation and pale green colonies after 48h incubation on both lots tested.During the development of chromid® (b)(6) agar, it was noted that some coagulase negative staphylococci, including staphylococcus hominis, may develop on the agar after 24h.For this reason a limitation has been added to the instructions for use: ¿the following (b)(6) organisms may grow on chromid® (b)(6) but do not produce green pigmented colonies at 24 hours: acinetobacter baumannii, citrobacter freundi (carbapenemase-producing ndm), corynebacterium jeikeium, enterobacter cloacae, pseudomonas aeruginosa, pseudomonas putida, staphylococcus capitis, staphylococcus hominis ((b)(6)), staphylococcus sciuri (oxacillin susceptible), staphylococcus warneri ((b)(6)), stenotrophomonas maltophilia, and micrococcus spp.¿ the performance of the lot is within specifications, and the investigation did not identify a product performance issue.
 
Event or Problem Description
On 12-oct-2020, a customer in the united states notified biomérieux of obtaining green colonies for a staphylococcus hominis strain during diagnostic testing of a patient specimen with chromid® (b)(6) 20 plt us ¿ (ref.43841; lot 1008219170- exp.Date: 27oct2020).The customer stated that the patient had staphylococcus aureus and this s.Homonis isolate both growing from the same culture.They subcultured each colony type to tsab and chromid® (b)(6) agar and observed a growth on both agar.Growth colonies were green ¿ the normal characteristic color for mrsa using chromid® plates.The organism was confirmed to be s.Hominis by (b)(6).As per product instructions for use: ¿the following (b)(6) organism staphylococcus hominis may grow on chromid® (b)(6) but do not produce green pigmented colonies at 24 hours.¿ the customer confirmed no erroneous results were reported.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.

Brand Name
CHROMID MRSA
Common Device Name
CHROMID® MRSA
Manufacturer (Section D)
BIOMÉRIEUX SA
5, rue des aqueducs
craponne 69290
FR  69290
MDR Report Key10824293
Report Number9615755-2020-00031
Device Sequence Number11580051
Product Code JSO
UDI-Device Identifier03573026313111
UDI-Public03573026313111
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2020
Device Catalogue Number43841
Device Lot Number1008219170
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2020
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1